Tempra (Acetaminophen)

TEMPRA┬« Mead Johnson Nutritionals Acetaminophen Antipyretic–Analgesic

Indications And Clinical Uses:

As a non-salicylate analgesic-antipyretic for the temporary relief of pain from headache, muscle strain, bursitis, sprains, menstrual cramps. Also effective in relieving fever due to the common cold and other viral or bacterial infections.

Precautions:

When used as directed, acetaminophen is virtually free of severe toxicity or side effects. The incidence of gastrointestinal upset is less than after salicylate administration. If a rare sensitivity reaction occurs, discontinue the drug. Hypersensitivity to acetaminophen is usually manifested by a rash or urticaria.

Regular use of acetaminophen has been shown to produce a slight increase in prothrombin time in patients receiving oral anticoagulants but the clinical significance of this effect is not clear.

Acetaminophen poisoning can result in severe hepatic damage. Phenobarbital increases the activity of microsomal enzymes which produce a toxic metabolite and therefore acetaminophen’s hepatotoxicity may be enhanced. Thus, concomitant ingestion of phenobarbital may increase the likelihood of liver necrosis in acetaminophen overdose. The chronic ingestion of alcohol may be implicated in the increasing potential for hepatic toxicity.

Symptoms And Treatment Of Overdose:

In adults, hepatotoxicity may occur after ingestion of a single dose of 10 to 15 g (200 to 250 mg/kg) of acetaminophen; a dose of 25 g or more is potentially fatal. Reports have indicated hepatic necrosis with a single dose of 6 g and death occurring with a single dose of 13 g. Non-fatal overdoses of 12.5 to 31.5 g have also been reported. It is generally agreed that consumption of more than 50% of the toxic dose, i.e., 7.5 g in adults and 140 to 150 mg/kg in children could initiate liver damage.

The earliest symptoms of overdose with acetaminophen are nausea, vomiting, sweating and pallor. This may be followed in cases of large overdoses by liver damage which may lead to coma and death. In any suspected case of acetaminophen overdose, it is strongly advised that the patient be seen immediately by a physician.

Dosage And Administration:

Adults: 650 to 1 000 mg every 4 to 6 hours, not to exceed 4 000 mg in 24 hours. Children: 10 to 15 mg/kg every 4 to 6 hours, not to exceed 65 mg/kg/24 hours; or according to age.

Availability And Storage:

Drops: Each 1 mL of wild cherry- or banana-flavored liquid contains: acetaminophen 80 mg. Nonmedicinal ingredients: artificial flavoring, citric acid, glycerin, polyethylene glycol, propylene glycol, purified water, sodium citrate and sodium saccharin. Energy: 5.88 kJ (1.4 kcal)/mL. Sodium: <1 mmol (1.5 mg)/mL. Alcohol- and sucrose-free. Bottles of 15 and 24 mL with calibrated dropper.

Syrup: 80 mg/5 mL: Each 5 mL of cherry-flavored syrup contains: acetaminophen 80 mg. Nonmedicinal ingredients: artificial flavors and coloring, butylated hydroxyanisol, citric acid, polyethylene glycol, purified water, sodium benzoate, sodium chloride, sodium citrate and sucrose. Energy: 37.38 kJ (8.9 kcal)/5 mL. Sodium: <1 mmol (3.6 mg)/5 mL. Alcohol-free. Bottles of 100 mL

160 mg/5 mL: Each 5 mL of cherry- or banana-flavored syrup contains: acetaminophen 160 mg. Nonmedicinal ingredients: artificial flavors and coloring, butylated hydroxyanisol, citric acid, polyethylene glycol, purified water, sodium benzoate, sodium chloride, sodium citrate and sucrose. Energy: 37.38 kJ (8.9 kcal)/5 mL. Sodium: <1 mmol (3.6 mg)/5 mL. Alcohol-free. Bottles of 100 mL.

Chewable Tablets: 80 mg: Each purple tablet, engraved 80 on one side and engraved Tempra on the other, contains: acetaminophen 80 mg. Nonmedicinal ingredients: artificial flavor and coloring, aspartame, croscarmellose sodium, glycine, magnesium stearate, mannitol, microcrystalline cellulose, sodium chloride and stearic acid. Bottles of 24.

160 mg: Each purple tablet, engraved 160 on one side and engraved Tempra on the other, contains: acetaminophen 160 mg. Nonmedicinal ingredients: artificial flavor and flavoring, aspartame, croscarmellose sodium, glycine, magnesium stearate, mannitol, microcrystalline cellulose, sodium chloride and stearic acid. Bottles of 20.

Quick Dissolving Tablets (FirsTabs): Each purple tablet, engraved with a score on one side and Tempra on the other, contains: acetaminophen 160 mg. Nonmedicinal ingredients: artificial flavor and coloring, aspartame, citric acid, magnesium stearate, mannitol, potassium carbonate, silicon dioxide and sodium bicarbonate. Packages of 18.

All bottles have child-resistant closures and are safety sealed. All cartons are safety sealed.

TEMPRA┬« Mead Johnson Nutritionals Acetaminophen Antipyretic–Analgesic

Connected Diseases :

Hay Fever

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…